The Lupus Forum banner
1 - 8 of 8 Posts

·
Registered
Joined
·
2 Posts
Discussion Starter · #1 ·
Have had SLE for over ten years, and until recently took only Plaquenil and Advil. Occasionally prednisone to get through a bad spot, but have been using it more regularly due to work demands. Dr. recently put me on methotrexate instead of the pred, and am experiencing muscle, not joint, problems. Calves are swollen and hurt - tender to the touch as well as feeling like I over-exercised or pulled a muscle. Some fluid retention, with pitting in my ankles. Also in my wrists/forearms sometimes. Anyone else experienced these symptoms? Any advice? Ideas? Thanks.
 

·
Registered
Joined
·
15,684 Posts
Hi Jessie and welcome :)

I don't take Methotrexate myself but have never heard of anyone having those particular problems with it. I'm wondering have you had your kidney status checked lately? Even a simple urinalysis could pick up any problem. In light of the pitting oedema I really think it's worth getting one done and having your BP taken. Then if all that's ok (and I hope it is) they can look at other areas it might be.

Take care,

love
Lily
 

·
Registered
Joined
·
368 Posts
;) Welcome,Jessie! I've been on methotrexate for almost a yr., my side effects are mostly gastrointestinal. I agree with Lily, sounds like you need to let your MD know so he can check out your symptoms. Cathy (Do you take Folic Acid daily, to prevent side effects? My rheumy prescribed it along with the Metho.)
 

·
Premium Member
Joined
·
7,567 Posts
Hi Jessie and welcome to the site. It is very friendly and informative. I don't take mtx, but I would get these side effects checked out with my gp. Let us know how you get on.

Take care

Deb
 

·
Registered
Joined
·
2 Posts
Discussion Starter · #5 ·
Thanks, everyone. Saw my doc and had the tests done recently and all is fine. One of my problems is I travel all the time (I work on a boat), so seeing my regular doc is not always possible. Nice to have this site to tap into, tho. Seems like the answer to these problems, for me, is always to eliminate the stress, get more rest, and take better care of myself.

Hope you all are well today - and do something nice for yourselves!

XOX Jessie
 

·
Registered
Joined
·
8 Posts
hi jessiegubb, i'm jocogirl. i take mtx but have not had those particular problems w/ it. my main issue is gi & mouth ulcers. are you taking it via pills or injection? i have done better w/ my little issues since i began injecting. so glad you are doing better.
 

·
Registered
Joined
·
4,968 Posts
Hiya jessie. I am not sure how I missed your post here but wanted to say hello and wish you a warm welcome to the boards. I hope you stick around and get as much out of this place as I have. Join us in the chat room sometime.;)
 

·
Registered
Joined
·
594 Posts
Hi Jessie and welcome,
I am on metho too and I have not had any swelling due to that. I do have joint and musle problem due to the disease and have fluid around lots of my joints. It could be that if you have stopped the steroids and been more active that the swelling has just reared its ugly head, mine definatly gets worse when I am more busy and steroids do work wonders for my swelling.

It is definately worth going to your doc for a chat about this aswell to check things like your kidney function. I hope things get better for you soon.

Good Luck

Take care

cassie :)
 
1 - 8 of 8 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top